Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes acne after sexual intercourse?

Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 2690 Questions

default
Posted on Thu, 12 Oct 2017 in Women's Health
Question: In mid 50s now and as in the past and still now, every time I have sexual intercourse I breakout with acne. Sometimes painful acne. What is going on and how do I correct this without stopping my sex life?
doctor
Answered by Dr. Lekshmi Rita Venugopal 2 hours later
Brief Answer:
Management of Acne

Detailed Answer:
Hello,
Thank you for trusting HealthcareMagic for your health concern

There is no clear evidence suggesting the flare up of acne with sexual intercourse. However, increased androgen related to intercourse, hair/skin products from your partner that irritates your skin, massage oils can be considered as contributory factors. Appropriate skin care and avoiding any products that irritate your skin by you or your partner can help. You can use benzoyl peroxide wash which has antibacterial properties and help clear up the pores. Was yiur face with mild cleansers and warm water. Antibiotics like clindamycin/erythromycin can be used to control acute breakouts.

Hope this answers your questions
Please address further questions here
Regards
Dr.Lekshmi
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Lekshmi Rita Venugopal 15 hours later
The breakouts are on the face for the most part and show up about 1 to 2 days after intercourse. This has been a problem since early 20s and for about the last 25 years I have been taking mostly the mild antibiotics to fight it. Currently taking Doxycycline Monohydrate 100Mg before sex and after sex for about 1 or 2 days. So every time I have sex, I plan and take about 3 or 4 tablets over the 3 day period. This usually works but I am having to increase the dosage now and sometimes it does not work. As a further aid if the Doxy does not work, I then take Sulfamethoxazole/TMP DS tablets 1 a day until problem clears up. Both are hard on the digestive chemicals needed and wanted in your stomach. I know that many other people have sex and lots of it without facial acne breakouts. So I already kinda follow your recommendations given in your first response so what else can i do besides stop having or restricting sex?
doctor
Answered by Dr. Lekshmi Rita Venugopal 8 hours later
Brief Answer:
Follow up answer

Detailed Answer:
Hello Again,

Since you have been trying antibiotics and other treatment options with no relief, I recommend using topical Tazarotene 0.1%. You can apply this medication once daily at bedtime. This medication is Vitamin A derivative which opens up pores and prevents breakouts.

If the topical treatment alone is not helping, oral retinoids are indicated.
Please be advised to follow up with your dermatologist to receive a prescription.

Hope this answers your questions
Please feel free to address further questions here

Regards
Dr.Lekshmi


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Tmp

doctor1 MD

I am having symptoms of a bladder infection. I have no bladder cramps, rather pain in my urether. I have some meds, about a year old which I have kept for an emergency like I'm having. I have phenazopyridine , 200 mg; smz/ tmp , 400-80mg; and...

doctor1 MD

willsmz- tmp 800/160mg help with my sore throat YYYY@YYYY

doctor1 MD

my husband is on his second round of smz tmp ds 800 160 mg tabs and he has severe burning and pain in his penis and is urinating alot every 15 min he takes them 2 times a day what should he do is it from these pills the only other meds he is on is...

doctor1 MD

Hello, Doctors, Please, help me with this: I am 35 weeks pregnant. I have skin infection between labias and anus . Pus constantly coming out from it. My Ob/Gyn found these types of bacteria ( Enterobacter Aerogenes, Enterobacter Cloacae, cocci Clusters), she prescribed me Clindomicin first for 2 weeks 4 times every 6 hours. It did not help. Then she prescribed Sulfamethoxazole-TMP one tablet twice a day. I do not want to take that kind of antibiotics because it will be harmful for the baby. What can I do about it?